Alert archive / Washington / Winter Storm Warnings in 2009
Winter Storm Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Feb 23, 2009, 12:06 PM PST for Pend Oreille County, Spokane County, Stevens County, Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Feb 23, 2009, 7:00 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2009, 12:06 PM PST (20:06 UTC)
- In effect from
- Feb 23, 2009, 7:00 PM PST
- Expired
- Feb 24, 2009, 9:52 PM PST
- In force
- 27 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 232006 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1206 PM PST MON FEB 23 2009 IDZ001-WAZ037-240415- /O.UPG.KOTX.WS.A.0002.090224T0600Z-090225T0000Z/ /O.NEW.KOTX.WS.W.0019.090224T0300Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL... NORTHEAST WASHINGTON SKI RESORTS 1206 PM PST MON FEB 23 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY...WITH 8 TO 14 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY TUESDAY EVENING. SNOW LEVELS WILL BEGIN AROUND 5000 FEET TONIGHT...BUT DROP TO NEAR THE VALLEY FLOORS BY DAWN TUESDAY...THEN RISE AGAIN DURING THE DAY TUESDAY. WHILE ACCUMULATIONS OF LESS THAN 1 INCH ARE POSSIBLE ON VALLEY FLOORS TUESDAY MORNING...THE HEAVY AND PERSISTENT ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL... NORTHEAST WASHINGTON SKI RESORTS. $$
7 follow-up statements
000 WWUS46 KOTX 232239 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 239 PM PST MON FEB 23 2009 IDZ001-WAZ037-240715- /O.CON.KOTX.WS.W.0019.090224T0300Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL... NORTHEAST WASHINGTON SKI RESORTS 239 PM PST MON FEB 23 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST TUESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST TUESDAY. A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY... WITH 8 TO 14 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY TUESDAY EVENING. SNOW LEVELS WILL BEGIN AROUND 5000 FEET TONIGHT...BUT DROP TO NEAR THE VALLEY FLOORS BY DAWN TUESDAY...THEN RISE AGAIN DURING THE DAY TUESDAY. WHILE ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ON VALLEY FLOORS TUESDAY MORNING...THE HEAVY AND PERSISTENT ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...NORTHERN PANHANDLE SKI RESORTS...FLOWERY TRAIL... NORTHEAST WASHINGTON SKI RESORTS. $$
000 WWUS46 KOTX 240333 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 733 PM PST MON FEB 23 2009 IDZ001-WAZ037-241145- /O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD 733 PM PST MON FEB 23 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY. A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY... WITH 8 TO 14 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY TUESDAY EVENING. SNOW LEVELS WILL BEGIN AROUND 5000 FEET TONIGHT...BUT DROP TO NEAR THE VALLEY FLOORS BY DAWN TUESDAY...THEN RISE AGAIN DURING THE DAY TUESDAY. WHILE ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ON VALLEY FLOORS TUESDAY MORNING...THE HEAVY AND PERSISTENT ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ038-241145- /O.NEW.KOTX.WW.Y.0022.090224T0333Z-090225T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 733 PM PST MON FEB 23 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. SNOW ACCUMULATIONS IN THE VALLEYS NEAR REPUBLIC...CURLEW...AND EVEN LAURIER WILL GENERALLY BE 1 TO 3 INCHES TONIGHT WITH UP TO AN ADDITIONAL INCH ON TUESDAY. SNOW IS CURRENTLY OVERSPREADING THE AREA...AND MIXING WITH RAIN BELOW 2000 FEET...BUT THE SHELTERED VALLEYS IN FERRY COUNTY ARE LIKELY TO SEE ACCUMULATING SNOW OVERNIGHT. IN THE MOUNTAINS...3 TO 6 INCHES OF SNOW ARE POSSIBLE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS46 KOTX 241152 AAA WSWOTX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 352 AM PST TUE FEB 24 2009 IDZ001-WAZ037-242000- /O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD 352 AM PST TUE FEB 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE MOUNTAINS ABOVE 4000 FEET TONIGHT AND TUESDAY. THIS STORM WILL BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY... WITH 6 TO 10 INCHES OF SNOW EXPECTED IN THE MOUNTAINS BY THIS EVENING. SNOW LEVELS WILL DROP TO NEAR THE VALLEY FLOORS THIS MORNING...THEN RISE AGAIN DURING THE DAY. WHILE ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ON VALLEY FLOORS...THE HEAVY AND PERSISTENT ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ038-242000- /O.CON.KOTX.WW.Y.0022.000000T0000Z-090225T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 352 AM PST TUE FEB 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ACCUMULATIONS IN THE VALLEYS NEAR REPUBLIC...CURLEW...AND EVEN LAURIER WILL GENERALLY BE 2 TO 3 INCHES. SNOW IS CURRENTLY OVERSPREADING THE AREA...AND MIXING WITH RAIN BELOW 2000 FEET...BUT THE SHELTERED VALLEYS IN FERRY COUNTY ARE LIKELY TO SEE ACCUMULATING SNOWS. IN THE MOUNTAINS...3 TO 6 INCHES OF SNOW ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS46 KOTX 241454 AAB WSWOTX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 654 AM PST TUE FEB 24 2009 IDZ001-WAZ037-242300- /O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD 654 AM PST TUE FEB 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE MOUNTAINS ABOVE 4000 FEET THROUGH TODAY. THIS STORM WILL BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY... WITH 4 TO 9 INCHES OF SNOW EXPECTED IN THE MOUNTAINS. SNOW LEVELS WILL DROP TO NEAR THE VALLEY FLOORS THIS MORNING... THEN RISE AGAIN DURING THE DAY. WHILE ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ON VALLEY FLOORS...THE HEAVY AND PERSISTENT ACCUMULATING SNOW WILL REMAIN ABOVE 4000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ038-242300- /O.CON.KOTX.WW.Y.0022.000000T0000Z-090225T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 654 AM PST TUE FEB 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ACCUMULATIONS IN THE VALLEYS NEAR REPUBLIC...CURLEW...AND EVEN LAURIER WILL GENERALLY BE 1 TO 2 INCHES. SNOW IS CURRENTLY OVERSPREADING THE AREA...AND MIXING WITH RAIN BELOW 1800 FEET... BUT THE SHELTERED VALLEYS IN FERRY COUNTY ARE LIKELY TO SEE ACCUMULATING SNOWS. IN THE MOUNTAINS...2 TO 5 INCHES OF SNOW ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS46 KOTX 242135 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 135 PM PST TUE FEB 24 2009 WAZ038-242245- /O.CAN.KOTX.WW.Y.0022.000000T0000Z-090225T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 135 PM PST TUE FEB 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...THE LIKELIHOOD OF SIGNIFICANT SNOW ACCUMULATION HAS ENDED. $$ IDZ001-WAZ037-250545- /O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD 135 PM PST TUE FEB 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SERIES OF MOIST COLD FRONTS WILL BRING HEAVY SNOW TO THE MOUNTAINS ABOVE 4000 FEET THROUGH THIS EVENING. THIS STORM WILL BRING THE HEAVIEST SNOW ACCUMULATIONS TO THE AREA SINCE JANUARY... WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES OF SNOW EXPECTED IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
000 WWUS46 KOTX 242249 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 249 PM PST TUE FEB 24 2009 IDZ001-WAZ037-250600- /O.CON.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD 249 PM PST TUE FEB 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. PERSISTENT SNOW SHOWERS WILL CONTINUE TO BRING FURTHER ACCUMULATIONS TO THE MOUNTAINS ABOVE 4000 FEET THROUGH THIS EVENING. STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS BEFORE SHOWERS TAPER OFF LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
000 WWUS46 KOTX 250552 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 952 PM PST TUE FEB 24 2009 IDZ001-WAZ037-250700- /O.CAN.KOTX.WS.W.0019.000000T0000Z-090225T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... FLOWERY TRAIL ROAD 952 PM PST TUE FEB 24 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THE HEAVIER SNOW HAS MOVED EAST AND SCATTERED SNOW SHOWERS WILL PERSIST ABOVE 3000 FEET OVERNIGHT WITH ADDITIONAL ACCUMULATIONS UP TO 2 INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 9:54 AM PST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 23, 9:54 AM PST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
954 AM PST MON FEB 23 2009
.SYNOPSIS...
FOR TODAY...MOIST SOUTHWESTERLY FLOW WILL RESULT IN AN UNSETTLED
WEATHER PATTERN WITH THE CHANCE FOR LIGHT VALLEY RAIN OR SNOW AND MOUNTAIN
SNOW. A HEAVIER PERIOD OF PRECIPITATION WILL ARRIVE TONIGHT AND
TUESDAY AND WILL MAINLY IMPACT THE MOUNTAINS OF NORTHEAST
WASHINGTON AND NORTH IDAHO. MODERATE TO HEAVY SNOWS ARE EXPECTED
IN THESE AREAS. CONTINUED UNSETTLED CONDITIONS FOR WEDNESDAY
THROUGH FRIDAY WITH THE POSSIBILITY FOR ANOTHER STRONGER SYSTEM
THURSDAY NIGHT AND FRIDAY. CONDITIONS WILL GRADUALLY BECOME DRIER
FOR THE WEEKEND.
&&
.DISCUSSION...
REST OF TODAY...THE STRONG STORM SYSTEM OFF THE COAST IS FLINGING
PERIODIC WAVES AT AND THROUGH THE FORECAST AREA FEATURING MOSTLY
RAIN WITH SNOW LEVELS AT OR NEAR 5000 FEET THROUGH TODAY. THE NEXT
WAVE IS VISIBLE ON REGIONAL RADAR OVER THE WASHINGTON/OREGON
BORDER REGION THIS MORNING. EXCEPT FOR THE SOUTHERN TIER ZONES
WHERE THIS WAVE WILL MOVE OVER THE NEXT 6 TO 8 HOURS...IT APPEARS
MOST OF THE FORECAST AREA IS IN A BREAK PERIOD WITH ONLY
SCATTERED HIT-AND-MISS SHOWERS NORTH OF INTERSTATE 90 FOR THE REST
OF THE AFTERNOON. PERSISTENT LOW CLOUDS AND PATCHY FOG WILL
CONTINUE TO BEDEVIL THE HIGHER TERRAIN WITH A LOW LEVEL AIR MASS
RICH IN MOISTURE AND BEING CONTINUOUSLY RECHARGED WITH SNOW MELT
THROUGH TODAY. ZONE UPDATES INCLUDE A GENERAL PRUNING BACK OF
POPS FOR TODAY NORTH OF I-90...AND MINOR TWEAKS TO EXPECTED HIGH
TEMPERATURES BASED ON CURRENT OBS AND EXPECTED TRENDS. ANOTHER
ROUND OF SIGNIFICANT LOW ELEVATION RAIN AND HIGH MOUNTAIN SNOW IS
STILL A NEAR CERTAINTY FOR TONIGHT...AND WINTER STORM WATCH WILL
REMAIN VALID. PROSPECT OF UPGRADING THIS WATCH WILL BE ADDRESSED
ON AFTERNOON PACKAGE. UPDATE TO ZONES AND STATE FORECAST PRODUCT
IMMINENT. /FUGAZZI
&&
.AVIATION...
A MOIST LOW LEVEL AIR MASS WILL PROMOTE WIDESPREAD IFR CEILINGS IN
STRATUS AND OCCASIONAL IFR VIS FOG THROUGH 21Z - 24Z AT THE
KMWH...KEAT...AND KGEG TAF SITES. MAINLY VFR CONDITIONS WITH
OCCASIONAL BRIEF MVFR CEILINGS IN SHRA ARE POSSIBLE AT KLWS AND
KPUW TODAY. TONIGHT ALL TAF SITES WILL RECEIVE RAIN WITH MVFR
CEILINGS AND VIS AS AN OCCLUDED FRONT PASSES THROUGH THE REGION.
AFTER THE FROPA...AROUND 06Z TONIGHT...THERE IS A LIKELIHOOD OF
LLWS OVER THE EASTERN COLUMBIA BASIN TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 40 35 42 33 40 26 / 40 80 70 40 50 40
COEUR DALENE 40 34 40 32 38 23 / 50 80 70 40 60 50
PULLMAN 48 38 48 36 48 32 / 60 80 80 50 60 40
LEWISTON 51 40 53 39 53 36 / 50 70 50 40 40 30
COLVILLE 40 32 40 30 40 18 / 40 100 70 40 50 50
SANDPOINT 36 35 37 33 36 21 / 50 100 90 60 60 50
KELLOGG 46 36 44 34 43 27 / 70 90 90 70 60 60
MOSES LAKE 39 34 48 32 47 26 / 50 70 30 20 20 20
WENATCHEE 37 33 44 33 44 30 / 60 70 20 20 20 20
OMAK 37 31 39 25 40 23 / 40 100 30 20 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
ABOVE 4000 FEET FOR NORTHERN PANHANDLE.
WA...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
ABOVE 4000 FEET FOR NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Feb 23, 5:58 AM PST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 558 AM PST MON FEB 23 2009 IDZ002-003-026-027-WAZ031>036-038-041>044-241400- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 558 AM PST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-004-WAZ037-241400- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- 558 AM PST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW WILL INCREASE THIS EVENING ABOVE 5000 FEET NEAR THE BC BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL TROUGH WILL PRODUCE MODERATE TO HEAVY SNOW ACCUMULATIONS BEGINNING TONIGHT THAT WILL LAST THROUGH TUESDAY EVENING IN THE MOUNTAINS OF NORTH IDAHO AND NORTHEAST WASHINGTON. HEAVY SNOW WILL BE POSSIBLE ABOVE 4000 FEET NORTH OF A LINE FROM COLVILLE TO SANDPOINT WHERE AROUND 8 INCHES OF SNOW WILL BE POSSIBLE. SNOW WILL FALL IN THE MOUNTAINS OF SHOSHONE COUNTY ALSO...BUT ANY HEAVY ACCUMULATIONS ARE EXPECTED TO BE ABOVE 5000 FEET. LOOKOUT PASS IS AROUND 4700 FEET WHICH SHOULD SEE MINOR ACCUMULATIONS. THIS STORM HAS A GOOD POSSIBILITY OF BRINGING THE HEAVIEST SNOW ACCUMULATIONS THE AREA HAS SEEN SINCE JANUARY. COOLER AND WETTER WEATHER WILL LIKELY PERSIST THROUGH THE REMAINDER OF THE WORK WEEK.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:23 AM PST | Winter Storm Watch | OTX | Pend Oreille, Spokane, Stevens | 8 hr |
Nearby
Winter Storm Warnings in Washington, 2009Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.